MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURG INSTR
Model Number REAMER, LOW PROFILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/5/2024, an fda medsun notification was received via email.A facility representative reported that an ar-1408lp low profile reamer, 8 mm broke while in the medullary canal of the proximal radius.The patient was taken to the operating room for a right elbow distal biceps repair with augment.The biceps demonstrated some interstitial tearing, thus, the surgeon elected to proceed with a bio brace augment.This was then sutured to the biceps tendon utilizing 0 vicryl sutures.Following this, the arthrex fiberloop was then placed through the tendon and the augment.This was then placed through the pec button and sized.Then, the proximal portion of the hole, was reamed, in which the biceps tendon was docked.Unfortunately, at this point, one of the tongs of the arthrex 8mm reamer drill bit broke while in the medullary canal of the proximal radius.The surgeon could not remove it, and the surgeon proceeded to dunk the biceps tendon and verify the correct position.This was then dunked into the hole and sutured.This demonstrated a very nice repair with good fixation.The tourniquet was then deflated to make sure there were no bleeders.The wound was then copiously irrigated and closed in a layered fashion utilizing 2-0 monocryl and 3-0 monocryl.Sterile dressing was then applied, and the patient was placed into a posterior splint.The procedure was performed in (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging during use.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20138795
Report Number1220246-2024-07360
Device Sequence Number3187003
Product Code LXH
UDI-Device Identifier00888867016729
UDI-Public00888867016729
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREAMER, LOW PROFILE
Device Catalogue NumberAR-1408LP
Device Lot Number15125305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown